Chest & Phlem Problem


My asthma has been quite bad recently and my g.p. prescribed antibiotics, and prednisilone, along with a new inhaler (Fostair). I've finished both sets of tablets but I'm left with a nasty cough which sometimes produces phlem which is thick and sticky. I've never had a productive cough before, so is this a good sign ? I'm also feeling really shaky and weak is this normal ?


3 Replies

  • Normal to feel weak after a chest infection. Must admit I'm never really sure about phlegm - think it's ok if it's whiteish but not if it's green/brown. Best thing to do is go back to your GP and ask to be checked just to make sure the infection has cleared up.

  • Hi,I take Carbocsistine mucus tabs.not sure if spelt ok x

  • Hi, I also bring up lots of yellow/green phlem and have done since September. I have now seen the consultant at Addenbrookes (who was fantastic) and he has said that I need a longer timescale of antibiotics as although I have been on steroids and antibiotics seven times since September, the length I have been on them (normally 5 or 7 days) has not been long enough so the bacteria reduces and as soon as the antibiotics has finished, it starts building up again making me feel chesty again.

    Unfortunately coughing does make you feel very tired and weak. I would recommend going back to your doctors and he will probably put you on another weeks dose.

    Hope you feel better soon.

    Josie x

You may also like...